Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 26, NWS Dodge City, KS

May 12, 201413 counties in Kansas

NWS Dodge City, KS issued this wind advisory at May 12, 2014, 6:08 PM CDT for 13 counties in Kansas. It was in force for 52 min.

The area

The counties it named.

The facts

Issued
May 12, 2014, 6:08 PM CDT (23:08 UTC)
Expired
May 12, 2014, 7:00 PM CDT
In force
52 min
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WWUS73 KDDC 122308
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
608 PM CDT MON MAY 12 2014

...STRONG NORTHWEST WINDS THROUGH MID-EVENING...

.A COLD FRONT BLASTED THROUGH WESTERN KANSAS LAST NIGHT...
LEAVING A HIGH PRESSURE SYSTEM OVER WYOMING BUILDING INTO THE
PLAINS FROM THE NORTHWEST.  THIS SURFACE GRADIENT IS SUFFICIENT
TO PRODUCE WIND ADVISORY LEVEL WINDS...BASICALLY WEST OF HIGHWAY
23. WINDS SPEEDS WILL SUBSIDE DURING THE MID-EVENING HOURS. OVERNIGHT
WILL BE CLEAR...WITH LIGHT WINDS...LEADING TO A VERY COLD NIGHT
FOR PARTS OF SOUTHWESTERN KANSAS.

KSZ043-044-061>063-130715-
/O.EXP.KDDC.WI.Y.0025.000000T0000Z-140512T2300Z/
/O.NEW.KDDC.WI.Y.0026.140512T2308Z-140513T0000Z/
/O.CON.KDDC.FZ.W.0003.140513T0900Z-140513T1300Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA
608 PM CDT MON MAY 12 2014 /508 PM MDT MON MAY 12 2014/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
8 AM CDT /7 AM MDT/ TUESDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* TIMING...FROM 4 AM CDT TO 8 AM CDT TUESDAY MORNING.

* WINDS...LIGHT NORTHWEST AFTER MIDNIGHT.

* TEMPERATURE...LOWS WILL BE FROM 30 TO 32 DEGREES.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION SHOULD BE PROTECTED 
  FROM THESE POSSIBLY DAMAGING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ074>077-084>087-130015-
/O.EXP.KDDC.WI.Y.0025.000000T0000Z-140512T2300Z/
/O.NEW.KDDC.WI.Y.0026.140512T2308Z-140513T0000Z/
STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
608 PM CDT MON MAY 12 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...THROUGH 7 PM CDT THIS EVENING.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. TRASH 
  CARTS AND LAWN FURNITURE CAN ALSO BE TOSSED AROUND EASILY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
246 
WWUS73 KDDC 130002
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
702 PM CDT MON MAY 12 2014

...FREEZE EXPECTED ACROSS FAR WEST CENTRAL KANSAS...

.AS THE SKY CLEARS AFTER MIDNIGHT AND WINDS DIMINISH, TEMPERATURES
WILL FALL INTO THE LOWER 30S AFTER AROUND 400 AM. 

KSZ043-044-061>063-130815-
/O.EXP.KDDC.WI.Y.0026.000000T0000Z-140513T0000Z/
/O.CON.KDDC.FZ.W.0003.140513T0900Z-140513T1300Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA
702 PM CDT MON MAY 12 2014 /602 PM MDT MON MAY 12 2014/

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
8 AM CDT /7 AM MDT/ TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TEMPERATURE...LOWS WILL BE FROM 30 TO 32 DEGREES.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION SHOULD BE PROTECTED
  FROM THESE POSSIBLY DAMAGING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ074>077-084>087-130115-
/O.EXP.KDDC.WI.Y.0026.000000T0000Z-140513T0000Z/
STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
702 PM CDT MON MAY 12 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

NORTHWEST WINDS WILL BE WEAKENING TO BELOW 30 MPH SUSTAINED AS WE
APPROACH SUNSET AND ATMOSPHERIC MIXING SHUTS OFF.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 12, 4:05 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 12, 4:05 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
405 PM CDT Mon May 12 2014

...Updated for long term discussion...

.SHORT TERM...(This evening through Tuesday)
ISSUED AT 136 PM CDT MON MAY 12 2014

The surface analysis shows a large scale high pressure system edging
southeast from Wyoming.  This pattern resulted in a tight pressure
gradient forming a necessary wind advisory being issued early
today.  I used the NAM model for where to include the NPW Wind
Advisory, and went with basically the western 1/3rd of the CWA, with
an expiration of 23Z.  The next thing to look at was the temperature
pattern of the forecast area.  The current grids looked well for
today, considering the recent cold front passage.  Northwest
sections should reach the lower 50s today, while the southeast
sections should top out near 60F degrees.  The wind will make it
feel even colder.

Tonight should be mostly clear with scattered high level cirrus
clouds early, then little or no clouds expected after midnight.
Winds will die down close to 10 to 12 knots by sundown, then 5 to 7
knots by midnight.  Therefore, temperatures were trimmed downward a
degree or two, and that put our extreme northwest tier of  counties,
including Garden City, in the 30 to 32F range.  This warranted an
NPW Freeze Warning for 5 of our NW counties.  This freeze will not
last too long, perhaps 2 to 4 hours, but could damage any very
sensitive vegetation.

Tuesday will see the upper level trough pass early in the day,
leaving Western Kansas in a northwest, downslope flow.  The surface
gradient will be considerably less, and winds should end up from the
north at 10 to 15 mph, gusting to 25 mph in the afternoon.  As for
Tuesday temperatures, they will be a bit warmer than today.  Maximum
temperatures Tuesday will be in the upper 50s to mid 60s, while
skies should be mostly sunny.

.LONG TERM...(Tuesday night through Monday)
ISSUED AT 401 PM CDT MON MAY 12 2014

Upper level troughs over the northern plains and southern high plains
Tuesday night will progress eastward and form a large closed upper
level low over the upper midwest by Thursday night. Surface high
pressure will spread across the plains behind this large upper
level gyre, leading to mainly dry and cool weather with highs in the
60s Wednesday and Thursday and 60s/70s for Friday. A few sprinkles
or showers cannot be completely ruled out for Thursday into Friday
given fairly cool mid to upper level temperatures and mid level
baroclinicity. Low temperatures will be fairly cool in the 30s
Wednesday and 30s/40s Thursday and Friday. Freezing temperatures
can't be ruled out, especially from Dodge City northward to
interstate 70. By later Friday and Saturday, the upper level flow
will gradually become less amplified, so that lee troughing will
start to intensify over the southern high plains. Surface
frontogenesis is expected somewhere across far southwest Kansas or
the panhandles, leaving most of western Kansas north of the front.
This will result in cooler highs in the 70s around interstate 70,
with warmer 80s around Elkhart and Liberal.

By Sunday and into early next week, a large upper level trough is
advertised to develop over the western United States. The details
vary quite a bit, but thunderstorm chances will increase somewhere
across the central or northern plains as low level moisture from
the Gulf of Mexico progresses northward underneath the southern
periphery of the high level jet.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 1154 AM CDT MON MAY 12 2014

As a surface high pressure builds in from the northwest tonight,
the stratocumulus deck will lift and scatter out. Scattered
050-060 clouds area expected after 21Z. Strong northwest winds
will not settle to around 12kt until after 02z. After 02z, you can
expect only high sct cirrus clouds.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  34  63  36  66 /   0   0   0   0
GCK  33  61  34  65 /   0   0   0   0
EHA  33  58  36  65 /   0  10   0   0
LBL  33  64  33  67 /   0  10   0   0
HYS  34  63  36  67 /   0   0   0   0
P28  40  65  39  70 /   0  10   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING from 4 AM CDT /3 AM MDT/ to 8 AM CDT /7 AM MDT/
Tuesday FOR KSZ043-044-061>063.

WIND ADVISORY until 6 PM CDT /5 PM MDT/ this evening FOR KSZ043-
044-061>063-074>077-084>087.

&&

SHORT TERM...Burke
LONG TERM...Finch
AVIATION...Burke
Hazardous weather outlook, May 12, 2:22 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
222 PM CDT MON MAY 12 2014

KSZ030-031-043>046-061>066-074>081-084>090-131100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
222 PM CDT MON MAY 12 2014 /122 PM MDT MON MAY 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS POSTED, MAINLY WEST OF HIGHWAY 23, UNTIL 6 PM
CDT THIS EVENING. SEE THE LATEST WIND STATEMENT FOR MORE DETAILS.

A FREEZE WARNING IS IN EFFECT TONIGHT FROM 4 AM TO 8 AM CDT
TUESDAY MORNING. SEE THE WEATHER MESSAGE FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Local storm report, May 12, 1:40 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
140 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     3 WSW BELPRE            37.94N 99.15W
05/11/2014                   EDWARDS            KS   CO-OP OBSERVER

            A TOTAL OF 29 POWER POLES WERE BLOWN DOWN BY HIGH WINDS
            BETWEEN BELPRE AND LEWIS.

0455 PM     HAIL             SSE ROZEL               38.19N 99.40W
05/11/2014  E1.75 INCH       PAWNEE             KS   CO-OP OBSERVER

&&

01
Local storm report, May 12, 1:55 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
155 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             2 SSW MEADE             37.26N 100.35W
05/11/2014  M1.00 INCH       MEADE              KS   PUBLIC

&&

06
Local storm report, May 12, 1:57 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
157 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             2 SSE MCCRACKEN         38.56N 99.55W
05/11/2014  M1.00 INCH       RUSH               KS   PUBLIC

&&

06
Local storm report, May 12, 2:01 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
201 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             3 SW CATHERINE          38.91N 99.26W
05/11/2014  E1.00 INCH       ELLIS              KS   PUBLIC

&&

06
Local storm report, May 12, 2:02 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
202 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             4 W CAIRO               37.65N 98.61W
05/11/2014  E1.50 INCH       PRATT              KS   CO-OP OBSERVER

&&

06
Local storm report, May 12, 2:33 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
233 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             5 W DODGE CITY          37.76N 100.11W
05/11/2014  E1.50 INCH       FORD               KS   TRAINED SPOTTER

0244 PM     HAIL             2 WNW DODGE CITY        37.78N 100.05W
05/11/2014  M1.25 INCH       FORD               KS   TRAINED SPOTTER

0310 PM     HAIL             2 SSE MCCRACKEN         38.56N 99.55W
05/11/2014  M1.00 INCH       RUSH               KS   PUBLIC

0314 PM     HAIL             4 SW DODGE CITY         37.73N 100.07W
05/11/2014  M1.00 INCH       FORD               KS   TRAINED SPOTTER

0316 PM     HAIL             1 NNE DODGE CITY        37.77N 100.01W
05/11/2014  M1.00 INCH       FORD               KS   NWS EMPLOYEE

            NICKEL TO QUARTER

0320 PM     HAIL             1 N DODGE CITY          37.77N 100.01W
05/11/2014  E1.75 INCH       FORD               KS   PUBLIC

0322 PM     HAIL             DODGE CITY              37.76N 100.01W
05/11/2014  E1.00 INCH       FORD               KS   NWS EMPLOYEE

0322 PM     HAIL             1 N DODGE CITY          37.77N 100.01W
05/11/2014  M1.75 INCH       FORD               KS   NWS EMPLOYEE

0345 PM     HAIL             2 ENE DODGE CITY        37.77N 99.98W
05/11/2014  M0.88 INCH       FORD               KS   NWS EMPLOYEE

0355 PM     HAIL             3 SW DODGE CITY         37.73N 100.05W
05/11/2014  E1.00 INCH       FORD               KS   NWS EMPLOYEE

0355 PM     HAIL             3 SW CATHERINE          38.91N 99.26W
05/11/2014  E1.00 INCH       ELLIS              KS   PUBLIC

0355 PM     HAIL             2 SSW MEADE             37.26N 100.35W
05/11/2014  M1.00 INCH       MEADE              KS   PUBLIC

0400 PM     HAIL             HANSTON                 38.12N 99.71W
05/11/2014  M1.50 INCH       HODGEMAN           KS   PUBLIC

            TIME ESTIMATED

0415 PM     HAIL             ALEXANDER               38.47N 99.55W
05/11/2014  E1.00 INCH       RUSH               KS   LAW ENFORCEMENT

0418 PM     HAIL             15 S DODGE CITY         37.54N 100.01W
05/11/2014  E1.75 INCH       FORD               KS   PUBLIC

0420 PM     HAIL             ALEXANDER               38.47N 99.55W
05/11/2014  E1.00 INCH       RUSH               KS   TRAINED SPOTTER

0434 PM     HAIL             DODGE CITY              37.76N 100.01W
05/11/2014  E1.00 INCH       FORD               KS   TRAINED SPOTTER

0446 PM     HAIL             1 NW DODGE CITY         37.77N 100.03W
05/11/2014  E1.00 INCH       FORD               KS   LAW ENFORCEMENT

0447 PM     HAIL             2 NW DODGE CITY         37.78N 100.04W
05/11/2014  M1.00 INCH       FORD               KS   NWS EMPLOYEE

0452 PM     HAIL             7 NW ACRES              37.17N 99.97W
05/11/2014  M1.75 INCH       CLARK              KS   STORM CHASER

0455 PM     HAIL             SSE ROZEL               38.19N 99.40W
05/11/2014  E1.75 INCH       PAWNEE             KS   CO-OP OBSERVER

0458 PM     HAIL             4 N ROZEL               38.25N 99.40W
05/11/2014  E1.75 INCH       PAWNEE             KS   PUBLIC

            THE GROUND WAS REPORTED TO BE COVERED WITH GOLF BALL SIZE
            HAIL

0500 PM     HAIL             1 NW SANFORD            38.18N 99.32W
05/11/2014  E1.00 INCH       PAWNEE             KS   TRAINED SPOTTER

0501 PM     HAIL             6 N FORD                37.72N 99.75W
05/11/2014  M2.00 INCH       FORD               KS   STORM CHASER

            STORM CHASERS MEASURED 2.21 INCH DIAMETER HAIL AT THIS
            LOCATION

0504 PM     HAIL             5 N SANFORD             38.25N 99.32W
05/11/2014  E3.00 INCH       PAWNEE             KS   TRAINED SPOTTER

0519 PM     HAIL             5 ENE ARNOLD            38.66N 99.96W
05/11/2014  E1.75 INCH       NESS               KS   PUBLIC

0522 PM     HAIL             8 E CLARK STATE LAKE    37.39N 99.63W
05/11/2014  E1.25 INCH       CLARK              KS   TRAINED SPOTTER

0525 PM     HAIL             7 NE ASH VALLEY         38.35N 99.10W
05/11/2014  E1.00 INCH       RUSH               KS   TRAINED SPOTTER

0540 PM     HAIL             5 NNE RANSOM            38.71N 99.90W
05/11/2014  E1.00 INCH       TREGO              KS   PUBLIC

0558 PM     HAIL             DODGE CITY              37.76N 100.01W
05/11/2014  E1.00 INCH       FORD               KS   NWS EMPLOYEE

            NUMEROUS REPORTS OF QUARTER SIZE HAIL IN DODGE CITY

0559 PM     HAIL             1 NNE DODGE CITY        37.77N 100.01W
05/11/2014  M2.00 INCH       FORD               KS   TRAINED SPOTTER

0600 PM     HAIL             2 E DODGE CITY          37.76N 99.97W
05/11/2014  M1.50 INCH       FORD               KS   NWS EMPLOYEE

            MEASURED AT THE NWS OFFICE

0610 PM     HAIL             6 ENE FELLSBURG         37.82N 99.08W
05/11/2014  E1.00 INCH       EDWARDS            KS   PUBLIC

0612 PM     TORNADO          4 S FRIZELL             38.11N 99.20W
05/11/2014                   PAWNEE             KS   STORM CHASER

            STORM CHASER REPORTED MULTIPLE VORTICES TO HIS SOUTHWEST
            AT THIS APPROXIMATE LOCATION.

0620 PM     HAIL             5 ESE ASH VALLEY        38.25N 99.13W
05/11/2014  E2.00 INCH       PAWNEE             KS   TRAINED SPOTTER

            HAIL DIAMETER ESTIMATED AT 2.25 INCHES.

0620 PM     HEAVY RAIN       2 N DODGE CITY          37.79N 100.01W
05/11/2014  M3.37 INCH       FORD               KS   NWS EMPLOYEE

0622 PM     HAIL             4 N HOWELL              37.83N 100.19W
05/11/2014  M2.50 INCH       FORD               KS   PUBLIC

0628 PM     HAIL             ST. JOHN                38.00N 98.76W
05/11/2014  E1.50 INCH       STAFFORD           KS   LAW ENFORCEMENT

0629 PM     TSTM WND GST     8 S CIMARRON            37.69N 100.35W
05/11/2014  M63.00 MPH       GRAY               KS   EMERGENCY MNGR

0630 PM     HAIL             2 WSW DILLWYN           37.96N 98.89W
05/11/2014  E1.50 INCH       STAFFORD           KS   STORM CHASER

0643 PM     HAIL             13 N DODGE CITY         37.94N 100.06W
05/11/2014  E1.00 INCH       HODGEMAN           KS   PUBLIC

0646 PM     TORNADO          3 WSW KINSLEY           37.91N 99.47W
05/11/2014                   EDWARDS            KS   TRAINED SPOTTER

0653 PM     HAIL             7 S ROZEL               38.09N 99.42W
05/11/2014  E1.00 INCH       PAWNEE             KS   TRAINED SPOTTER

0704 PM     HAIL             8 ENE SEWARD            38.23N 98.67W
05/11/2014  E1.00 INCH       STAFFORD           KS   TRAINED SPOTTER

0718 PM     HAIL             7 NW BELLEFONT          37.96N 99.73W
05/11/2014  E1.50 INCH       HODGEMAN           KS   TRAINED SPOTTER

0721 PM     HAIL             5 ESE LARNED            38.15N 99.01W
05/11/2014  E1.00 INCH       PAWNEE             KS   PUBLIC

0735 PM     TSTM WND GST     1 NNW KINSLEY           37.94N 99.42W
05/11/2014  E75.00 MPH       EDWARDS            KS   EMERGENCY MNGR

0750 PM     HAIL             2 NE SEWARD             38.20N 98.77W
05/11/2014  E1.75 INCH       STAFFORD           KS   TRAINED SPOTTER

0750 PM     TSTM WND GST     4 S GARFIELD            38.02N 99.24W
05/11/2014  E70.00 MPH       PAWNEE             KS   EMERGENCY MNGR

0759 PM     HAIL             4 E BELLEFONT           37.87N 99.57W
05/11/2014  E1.00 INCH       EDWARDS            KS   PUBLIC

0800 PM     HEAVY RAIN       3 NE DODGE CITY         37.79N 99.98W
05/11/2014  M3.50 INCH       FORD               KS   PUBLIC

            THIS REPORT WAS FROM NATURES CORNER, NORTH OF DODGE CITY.

0802 PM     HAIL             3 ESE FRIZELL           38.15N 99.15W
05/11/2014  M1.25 INCH       PAWNEE             KS   STORM CHASER

0802 PM     HAIL             8 ENE SEWARD            38.23N 98.67W
05/11/2014  E1.25 INCH       STAFFORD           KS   TRAINED SPOTTER

0805 PM     TSTM WND GST     KINSLEY                 37.92N 99.41W
05/11/2014  E75.00 MPH       EDWARDS            KS   EMERGENCY MNGR

            70-80 WINDS WITH POWER LINES DOWN

0805 PM     TSTM WND DMG     3 WSW BELPRE            37.94N 99.15W
05/11/2014                   EDWARDS            KS   CO-OP OBSERVER

            A TOTAL OF 29 POWER POLES WERE BLOWN DOWN BY HIGH WINDS
            BETWEEN BELPRE AND LEWIS.

0805 PM     HAIL             5 S KINSLEY             37.85N 99.41W
05/11/2014  M1.00 INCH       EDWARDS            KS   STORM CHASER

0808 PM     TSTM WND DMG     3 N BELPRE              37.99N 99.10W
05/11/2014                   EDWARDS            KS   STORM CHASER

            POWERLINES DOWN AND DAMAGE TO HOUSE.

0810 PM     HAIL             MULLINVILLE             37.59N 99.47W
05/11/2014  E1.00 INCH       KIOWA              KS   PUBLIC

0823 PM     TSTM WND DMG     2 S STAFFORD            37.93N 98.60W
05/11/2014                   STAFFORD           KS   STORM CHASER

            8 TO 10 POWERPOLES DOWN.

0823 PM     TSTM WND GST     2 SSE ST. JOHN          37.98N 98.75W
05/11/2014  E61.00 MPH       STAFFORD           KS   LAW ENFORCEMENT

0823 PM     HAIL             3 ESE RADIUM            38.16N 98.85W
05/11/2014  E1.00 INCH       STAFFORD           KS   LAW ENFORCEMENT

0830 PM     TSTM WND DMG     GREENSBURG              37.61N 99.29W
05/11/2014                   KIOWA              KS   PUBLIC

            A VERY LARGE TREE BRANCH WAS REPORTED DOWN ON A POWERLINE
            ON FLORIDA STREET IN GREENSBURG.

0831 PM     HAIL             GREENSBURG              37.61N 99.29W
05/11/2014  M1.75 INCH       KIOWA              KS   PUBLIC

0841 PM     TSTM WND DMG     HUDSON                  38.10N 98.66W
05/11/2014                   STAFFORD           KS   LAW ENFORCEMENT

            POWER LINES DOWN ALONG WITH POWER OUTAGES

0845 PM     HAIL             3 SSW HAVILAND          37.58N 99.13W
05/11/2014  E1.00 INCH       KIOWA              KS   TRAINED SPOTTER

0900 PM     TSTM WND DMG     CULLISON                37.63N 98.91W
05/11/2014                   PRATT              KS   NEWSPAPER

            NINE IRRIGATION SYSTEMS WERE BLOWN OVER. CONSIDERABLE
            TREE DAMAGE OCCURRED, AND AN OLD BUS BARN WAS DESTROYED.
            TWO SHEDS WERE BLOWN OVER A SHELTER BELT. HAIL DESTROYED
            SIDING ON THE WEST SIDE OF AT LEAST ONE RESIDENCE.

0905 PM     HAIL             CULLISON                37.63N 98.91W
05/11/2014  E1.75 INCH       PRATT              KS   TRAINED SPOTTER

0905 PM     TSTM WND DMG     2 W COATS               37.51N 98.86W
05/11/2014                   PRATT              KS   EMERGENCY MNGR

            PIVOT IRRIGATION OVERTURNED BY HIGH WIND

0916 PM     FUNNEL CLOUD     2 NNW SAWYER            37.53N 98.70W
05/11/2014                   PRATT              KS   TRAINED SPOTTER

0924 PM     HAIL             4 NNW CAIRO             37.70N 98.56W
05/11/2014  E1.00 INCH       PRATT              KS   TRAINED SPOTTER

0925 PM     HAIL             3 W CAIRO               37.64N 98.59W
05/11/2014  E1.75 INCH       PRATT              KS   TRAINED SPOTTER

0945 PM     HAIL             4 W CAIRO               37.65N 98.61W
05/11/2014  E1.50 INCH       PRATT              KS   CO-OP OBSERVER

&&

FKRUSE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:11 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Pawnee64 min
May 11, 7:19 PM CDTSevere Thunderstorm WarningDDCPawnee, Stafford56 min
May 11, 7:39 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Rush51 min
May 11, 7:49 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa56 min
May 11, 7:59 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Stafford61 min
May 11, 8:40 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Edwards, Kiowa, Pratt, Stafford65 min
May 11, 9:07 PM CDTTornado WarningDDCPratt23 min
May 11, 9:38 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt52 min
May 12, 9:46 AM CDTWind AdvisoryDDCFinney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more8 hr
May 12, 11:45 AM CDTFreeze WarningDDCFinney, Hamilton, Kearny, Lane, Scott20 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.